I'm just not normal (LOOONG rant/vent)

This section is for discussions with other women who have probably been through the same signs/symptoms that you may be experiencing. Please note, we cannot offer medical advice and encourage members to discuss their concerns with their doctors. New members, come on in and introduce yourself!
User avatar
kellikbock
Registered User
Posts: 387
Joined: Sat Jan 03, 2009 07:56 pm

Re : I'm just not normal (LOOONG rant/vent)

Postby kellikbock » Sun Apr 18, 2010 06:16 am

I've always been VERY sensitive to medicine and their side effects. Maybe, you are to this drug. I'd ask for another prescription from your MFM. They want you on meds & with PE you should....but on something that works with your body. They switched mine after all of my insane side effects (dizzy, headaches, skin crawling sensation, eye twitching, muscle weakness, BP dropping too quickly, rapid heart rate).

cucocab
Registered User
Posts: 64
Joined: Tue Feb 02, 2010 05:53 pm

Re : I'm just not normal (LOOONG rant/vent)

Postby cucocab » Sat Apr 17, 2010 09:22 am

I took Procardia, if you are interested in asking about that? I hope you find something that works. My BP's weren't considered high 140/80-90 range, but my normal BP is 90-100/50-60 so it was high for me and I felt it. Good Luck!!

User avatar
caryn
Forum Moderator
Posts: 10203
Joined: Fri Jun 25, 2004 06:36 am

Re : I'm just not normal (LOOONG rant/vent)

Postby caryn » Fri Apr 16, 2010 02:44 pm

Some people are actually allergic to labetalol. :)

missgamecock
Registered User
Posts: 6064
Joined: Fri May 30, 2003 06:34 pm

Re : I'm just not normal (LOOONG rant/vent)

Postby missgamecock » Fri Apr 16, 2010 12:25 am

There are different meds that can be given. I personally have never been given that drug because of my asthma history - not good for patients with asthma. With Kirsten, I was on aldomet. With Sara, I was on aldomet and procardia. With Cate I was on Ziac and Procardia. So different drugs can be given and if it happens again on a different drug you know it was possibly a seizure.

trish
Forum Moderator
Posts: 2949
Joined: Sun Jul 22, 2007 05:36 pm

Re : I'm just not normal (LOOONG rant/vent)

Postby trish » Fri Apr 16, 2010 09:05 am

You are not out of line at all not to take it anymore!! I would certainly be firm in wanting a different med!

I took labetalol my entire pregnancy (starting at only 100 mg once a day) & eventually getting up to 200, 2-3 times a day. I only started having weird symptoms PP when my dose got up to 400-500 a day (and I was also taking another BP med). But I had severe shortness of breath, was weak & dizzy. Here's a link to my story. http://preeclampsia.org/forum/viewtopic ... l,allergic

I hope it's just a weird "blip" due to the labetalol & that you get to go home soon! Hang in there!!

User avatar
patty
Registered User
Posts: 667
Joined: Sat Aug 26, 2006 01:43 pm

Re : I'm just not normal (LOOONG rant/vent)

Postby patty » Fri Apr 16, 2010 05:33 am

The 300 isn't that large a dose, I believe I was up to a 1000 or 1200 or something with Raleigh but it does sound like you are not reacting well.I wish I had spoken up more forcefully about it then because like I said in your last post they decided with Randall that to have that severe a reaction that did not go away in a couple days I must be allergic. Like a pp said everyone has different reactions to drugs. I would just insist that they switch it to something else, that you are not comfortable and scared to take it anymore. A good doctor will listen to your gut instinct about that sort of thing.Good Luck and keep us posted.

atvlady
Registered User
Posts: 1000
Joined: Mon Jun 08, 2009 01:36 pm
Location: Pulaski, VA
Contact:

Re : I'm just not normal (LOOONG rant/vent)

Postby atvlady » Fri Apr 16, 2010 02:00 am

Wow this is a curve ball! I mean, each person's body is sensitive to what goes in. What is strong for you may be nothing for another. There are other meds they can change you to but I don't see why they won't do it! I think you peeing yourself could have come from when you passed out and your muscles just relaxed. I had a TMI episode like that little over a month ago but I am not pregnant, I was just VERY sick. They done all the urine tests' for infection but nothing turned up so that is why the ER doc said it happened when I passed out and all of the muscles in my body just relaxed. I would talk to the dr you trust the most and the one who is willing to work with you. If that dr doesn't listen then be more persistent. Keep us posted!

montgjules
Registered User
Posts: 71
Joined: Thu Feb 11, 2010 11:24 pm

Re : I'm just not normal (LOOONG rant/vent)

Postby montgjules » Fri Apr 16, 2010 01:22 am

I wish I could say something constructive, but I just want to give you a little validation. It sounds really horrible and frustrating. I'd be so scared if that had happened to me. The worst is that you are almost getting mixed messages--your condition is really serious! But not serious enough to actually monitor you more regularly! What the..?? I hate that feeling of disorientation when the doctors are saying one thing and then the next thing doesn't seem to make sense with it.

Anyway, I'd love to hear any updates and I hope you feel better really soon.

mom2boys
Registered User
Posts: 37
Joined: Thu Apr 08, 2010 10:23 am

I'm just not normal (LOOONG rant/vent)

Postby mom2boys » Fri Apr 16, 2010 01:09 am

Hello All:

I'm here, again, to talk about my labelatol reactions. You might recall 2 days ago I posted a question about the side effects. When I took it 2 days ago, I felt comatose, part of my brain awake and another part way off. So, with the doctor's approval I weaned down to 150 mg, but it did nothing to help my BP's. So up again I tried the 300 mg.

Let me preface by saying, my doctor and perinatiolgist told me that 300 mg of labelatol was not much and that all women (apparently their patients) do well on it (no adverse reactions). So, I take the 300 mg at 10:00 p.m. last night.

By 11:30 p.m. I was delirious and short of breath. My husband helped me to bed and then I felt nauseated. I told him I had to throw up....I walked 10 feet to the bathroom and fainted. My husband watched the entire episode, in a panic apparently. While I only fainted for around 20-30 seconds, I do not recall falling or which was really strange, that I peed in my pants (tmi, sorry).

Once I "came to", I realized I peed and it took maybe 3-5 minutes, but I felt a lot better. I had an appointment scheduled for this morning, so I thought no reason to call the doc, OR come in to L&D.

Today, I tell the perinatologist this entire story and she thinks it is NOT, whatsoever, to do with the meds = she feels I had a seizure. Why else would I pee my pants, she tells me. I asked how I would know the difference between a seizure and faint and she said usually someone else will see me shake, etc. So i tell her, my DH saw the entire thing and we both feel with the past two reactions it's the drug. She disagrees. Admits me to L&D for observation. she tells me she wants to see my bp's in the hospital and then will send me home on the labelatol.

I listen to her, go down, get admitted. So I sit here all day...and wonder, why I'm here. If she was concerned of a seizure, why wouldn't she have me hooked up to a monitor so at least the nurse at the station would see if I was living or dead.....the nurses here check in on me every 2-3 hours. I asked on 4 different occasions to speak to the MD and she never came in or called on me.

I gathered my thoughts and asked to have my regular OB paged, because by now, I'm leaving this hospital, against the peri's wishes. I have better care in my own home. At least my mom/dad and husband can watch me if I seize. AND then I thought why the heck would I go home and take more of a drug that I know I took on two different occasions made me very very INCOHERENT.

Ok, I'll wrap this up....so my regular ob agreed with me and my concerns (i.e. why take the same drug again). He asked that I stay the 24 hours, get updated urine and labs. (labs all normal, 24 hour urine not in yet) So I agreed to stay. Since our conversation the nurses now check on me 1/hour.

So tell me...because I'm not that rational in a pregnant state nor am I a normal patient. Am I out of line for not taking the labelatol when I go home tomorrow? My pressures the entire day here have been between 125's-145's/65-70's. My bottom numbers have never remotely reached 100, which is the peri's criteria. Why should i agree to take this drug tomorrow? My gut tells me NO more of it...it made me nuts. Can't I try a different BP med?

Am I really that ignorant about Preeclampsia/HELLP? I keep reading how things can change fast, but the only time I felt dizzy or delusional was when I took that Labelatol....and labs are normal.

all comments welcome..... thanks for reading.


Return to “Ask the Experienced”

Who is online

Users browsing this forum: No registered users and 34 guests